CPL - Chalmers Publication Library
| Utbildning | Forskning | Styrkeområden | Om Chalmers | In English In English Ej inloggad.

Is network traffic approximated by stable Lévy motion or fractional Brownian motion?

Thomas Mikosch ; Sidney Resnick ; Holger Rootzén (Institutionen för matematik) ; Alwin Stegeman
Annals of Applied Probabability Vol. 12 (2002), p. 23-68.
[Artikel, refereegranskad vetenskaplig]

Cumulative broadband network traffic is often thought to be well modeled by fractional Brownian motion (FBM). However, some traffic measurements do not show an agreement with the Gaussian marginal distribution assumption. We show that if connection rates are modest relative to heavy tailed connection length distribution tails, then stable Lévy motion is a sensible approximation to cumulative traffic over a time period. If connection rates are large relative to heavy tailed connection length distribution tails, then FBM is the appropriate approximation. The results are framed as limit theorems for a sequence of cumulative input processes whose connection rates are varying in such a way as to remove or induce long range dependence.

Nyckelord: Heavy tails, regular variation, Pareto tails, self-similarity, scaling, infinite variance, stable Lévy motion, fractional Brownian motion, Gaussian approximation, ON/OFF process, workload process, cumulative input process, input rate, large deviations

Denna post skapades 2009-04-22. Senast ändrad 2010-01-19.
CPL Pubid: 92768


Läs direkt!

Länk till annan sajt (kan kräva inloggning)

Institutioner (Chalmers)

Institutionen för matematik (1987-2001)


Matematisk statistik

Chalmers infrastruktur